Alert archive / California / Wind Advisories in 2016
Wind Advisory 33, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 16, 2016, 12:09 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 12:09 PM PDT (19:09 UTC)
- Expired
- Oct 16, 2016, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
887 WWUS76 KHNX 161909 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1209 PM PDT SUN OCT 16 2016 CAZ089>092-170300- /O.NEW.KHNX.WI.Y.0033.161016T1909Z-161017T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... GOSHEN...VISALIA 1209 PM PDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO MOVE THROUGH THE PASSES AND INTO THE SAN JOAQUIN VALLEY THROUGH THIS EVENING. WINDS WILL ALSO INCREASE AHEAD OF THE SHOWERS THIS EVENING. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. * WINDS...GUST OF 35 - 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE IS ALSO A THREAT OF LOCALIZE BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. && $$
2 follow-up statements
945 WWUS76 KHNX 170244 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 744 PM PDT SUN OCT 16 2016 CAZ090>092-170345- /O.CAN.KHNX.WI.Y.0033.000000T0000Z-161017T0600Z/ EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...FRESNO...HANFORD...LEMOORE...AVENAL... CORCORAN...BAKERSFIELD...GOSHEN...VISALIA 744 PM PDT SUN OCT 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER GUSTING ABOVE 35 MPH ACROSS MOST OF THE VALLEY. WINDS WILL BE GUSTING 15 TO 25 THROUGH TONIGHT. BLOWING DUST IS POSSIBLE IN RAIN FREE AREA NEAR FALLOW FIELDS. $$ CAZ089-170600- /O.CON.KHNX.WI.Y.0033.000000T0000Z-161017T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA 744 PM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...WINDS WILL CONTINUE TO MOVE THROUGH THE PACHECO PASS THROUGH THIS EVENING. * WINDS... SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE IS ALSO A THREAT OF LOCALIZE BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED. && $$ JDB
723 WWUS76 KHNX 170548 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1048 PM PDT SUN OCT 16 2016 CAZ089-170700- /O.EXP.KHNX.WI.Y.0033.000000T0000Z-161017T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA 1048 PM PDT SUN OCT 16 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WIND GUSTS HAVE DROPPED BELOW ADVISORY LEVEL OF 35 MPH THROUGH THE PACHECO PASS. WINDS WILL STAY UP OVERNIGHT WITH GUSTS FROM THE WEST SOUTHWEST UP TO 25 MPH. $$ JDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 4:54 AM PDT, 7 hours 15 minutes earlier.
Area forecast discussion, Oct 16, 4:54 AM PDT, 7 hours 15 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 454 AM PDT SUN OCT 16 2016 .SYNOPSIS... A Pacific storm system will bring showers and locally strong, gusty winds to much of the central California interior through tonight. Rain will change to snow over the higher elevations of the Sierra tonight with snow accumulations of up to 4 inches above 8000 feet north of Kings Canyon by Monday morning. A few showers may linger along the west slopes of the Sierra and in the Kern County mountains through Monday afternoon. Tuesday through Friday will be dry with a day to day warming trend. && .DISCUSSION...The last in a series of cold fronts is currently poised just north of our cwa,and it's providing an avenue for showers to track eastward through Merced County and Mariposa County at this time. Strong westerly winds aloft will prevent this cold front from making much if any southward progress today. However, the models forecast a short wave impulse to come along and finally nudge this front southward early this evening. If so, showers should finally make it to the south end of the San Joaquin Valley and in the Kern County mountains this evening and hang around into Monday morning, but not measure up to much more than a few hundredths of an inch in these locations. The primary focus of precipitation during the next 12 to 18 hours will be in the foothills and higher elevations of the Sierra north of Tulare County where orographic enhancement will produce rain totals of an inch or more. Although most of this rain will easily percolate into the soil, minor flooding could occur along some roads and in normally poor drainage areas by this evening. In contrast, much of the west side of the San Joaquin Valley, especially from Fresno County southward will be rain shadowed as brisk westerly winds downslope off the coastal ranges today. Winds along the west side will gust to 35 mph or higher west of Interstate 5 through this evening and could locally gust to 45 mph right below the passes. Strong westerly winds will also continue over exposed ridges of the Sierra through tonight and frequently gust over 55 mph along the crest. Westerly winds will also buffet the Kern County mountains and desert through at least Monday morning. Although gusts to 45 mph or higher will be localized, motorists should exercise caution through the mountain passes during this time. Rain will change to snow over the highest elevations of the Sierra in the wake of this cold front early this evening. Hikers and campers over the higher terrain should be prepared for an abrupt change to wintry weather tonight with snow, blowing snow and much colder temperatures. A small accumulation of snow is likely above 8,000 feet north of Kings Canyon by daybreak Monday. By then, the heaviest precipitation will be over. However, snow flurries could linger over the high Sierra through midday while lower elevations such as the Sierra foothills and the west facing slopes of the Tehachapi mountains receive a few residual showers. Clouds could linger in these areas through Monday night while the remainder of the cwa is generally clear. Although the models forecast the westerlies to begin retreating northward Tuesday, a robust onshore flow will continue over the central California interior, so we should a continuation of cooler than normal temperatures and breezy conditions on the west side of the San Joaquin Valley and in the Kern County mountains and desert through Tuesday afternoon. Westerly winds should be much lighter, however, along the Sierra crest. A big warmup is slated for the second half of the week as an upper level ridge of high pressure builds over the Golden State. High temperatures will average several degrees above normal Thursday through next weekend. Highs will generally be in the 80s in the San Joaquin Valley, lower foothills and the Kern County desert during this period. && .AVIATION... Showers spreading southward across the region will bring MVFR ceilings with areas of IFR and mountain obscurations in the Sierra north of Kings Canyon along with areas of MVFR ceilings over the remainder of the Sierra and adjacent foothills. Strong winds of 35 knots or greater will continue along the Sierra crest through Monday morning. Local wind gusts to 35 knots are possible in the Kern County mountains and desert through Monday morning. VFR conditions can be expected elsewhere over the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 6 PM this evening to 11 AM PDT Monday CAZ096. && public...Durfee avn/fw...Bean synopsis...Durfee weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:30 AM PDT | Winter Weather Advisory | HNX | 29 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.